Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 89, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 14, 2006, 12:01 AM PDT for Clark County, Nevada. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2006, 12:01 AM PDT (07:01 UTC)
- Expired
- Oct 14, 2006, 12:45 AM PDT
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 17 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 140703 SVRVEF NVC003-140745- /O.NEW.KVEF.SV.W.0089.061014T0701Z-061014T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1201 AM PDT SAT OCT 14 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1245 AM PDT. * AT 1155 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEARCHLIGHT...AND WAS MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT... SEARCHLIGHT AND NEARBY SECTIONS OF HIGHWAY 95 UNTIL AT LEAST 1220 AM PDT LAT...LON 3539 11509 3529 11474 3583 11475 3588 11512 $$ JGA
1 follow-up statement
000 WWUS55 KVEF 140749 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1249 AM PDT SAT OCT 14 2006 NVC003-140755- /O.EXP.KVEF.SV.W.0089.000000T0000Z-061014T0745Z/ CLARK NV- 1249 AM PDT SAT OCT 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLARK COUNTY EXPIRED AT 1245 AM PDT... AT 1245 AM PDT...DOPPLER RADAR INDICATED THE THUNDERSTORM OVER THE AREA FROM NELSON TO NEAR WILLOW BEACH WAS NO LONGER SEVERE. HOWEVER...THIS STORM WILL REMAIN STRONG AND PRODUCE BRIEF HEAVY RAING HAS IT IMPACTS THE LAKE MOHAVE AREA AROUND WILLOW BEACH. WIND GUSTS UP TO 40 MPH ARE POSSIBLE ALONG WITH SMALL HAIL AND FREQUENT LIGHTNING. LAT...LON 3539 11509 3529 11474 3583 11475 3588 11512 $$ JGA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 9:43 PM PDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 13, 9:43 PM PDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 943 PM PDT FRI OCT 13 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE DESERT TONIGHT AND SATURDAY. THIS WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO MUCH OF THE GREAT BASIN AND MOJAVE DESERT. TEMPERATURES ARE EXPECTED TO COOL BETWEEN 5 AND 10 DEGREES SATURDAY BEFORE WARMING TO NEAR NORMAL BY MONDAY. && .UPDATE...PREOCCUPATION WITH ONGOING WEATHER HAS LEFT LITTLE TIME TO ANALYZE THE 00Z MODEL DATA. A QUICK GLANCE AT THE 00Z NAM/GFS REVEALS THEY ARE BOTH IN GOOD AGREEMENT WITH THE INLAND PROGRESSION OF THE SOUTHERN CALIFORNIA LOW OVER THE NEXT 24 HOURS. THE GFS THEN CONTINUES TO PULL THE LOW EAST A LITTLE FASTER THAN THE NAM WHICH WOULD RESULT IN QUICKER DRYING SATURDAY NIGHT AND SUNDAY. BOTH ALSO SHOW THE PSEUDO DRY SLOT OVER FAR SOUTHEAST CALIFORNIA FILLING IN SOMEWHAT OVERNIGHT AND SATELLITE IMAGERY SINCE 0330 UTC INDICATES THIS TO BE THE CASE. THERE IS SUFFICIENT MOISTURE AND DYNAMIC FORCING OVER MOST OF THE FORECAST AREA TONIGHT THROUGH SATURDAY AFTERNOON FOR CONTINUED REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE INHERITED FORECAST HAS THE SITUATION COVERED WELL AND SEE NO NEED FOR ANY SIGNIFICANT CHANGES AT THIS TIME. && .PREV DISCUSSION...330 PM PDT FRI OCT 13 2006... .SHORT TERM...UPPER LOW SPINNING OFF THE SOUTHERN CALIFORNIA COAST IS EXPECTED TO MOVE ONSHORE THIS EVENING AND SLOWLY MOVE INTO THE DESERTS OVERNIGHT. PRECIPITATION ALREADY SPREADING THROUGH THE SOUTHERN CWA WITH SEVERAL LOCATIONS REPORTING BETWEEN A HUNDREDTH AND FIVE HUNDREDTHS OF AN INCH. ISOLATED THUNDERSTORMS HAVE ALSO BEEN OCCURRING THIS AFTERNOON OVER PORTIONS OF THE CWA. AS THE LOW MOVES INLAND MOISTURE WILL INCREASE AND MOST AREAS ESPECIALLY THE SOUTHERN CWA WILL SEE WIDESPREAD RAIN. BOTH THE GFS AND NAM REMAIN IN GOOD AGREEMENT THROUGH SATURDAY AFTERNOON BEFORE THEY BEGIN TO DIVERGE AND BOTH MODELS GENERATE THE BEST QPF OVER THE SOUTHERN CWA. WITH GOOD EASTERLY FLOW AT 700 MB WILL HAVE TO WATCH FOR THE POTENTIAL OF SIGNIFICANT RAINFALL OVER THE SPRING MOUNTAINS WITH THE ADDITIONAL UPSLOPE. CURRENT THINKING IS THAT VALLEY LOCATIONS WILL SEE BETWEEN A HALF AN INCH AND THREE QUARTERS OF AN INCH WITH HIGHER TOTALS IN THE MOUNTAINS. SNOW LEVELS WILL REMAIN QUITE HIGH WITH THIS SYSTEM AND WILL STAY ABOVE 9000 FEET FOR THE MAJORITY OF THE EVENT. ITS POSSIBLE THAT WITH ANY CONVECTIVE ACTIVITY NEAR THE LOW CENTER SATURDAY AFTERNOON THAT SNOW LEVELS COULD DROP TO NEAR 8000 FEET BUT ANY SIGNIFICANT SNOWFALL ACCUMULATIONS WILL REMAIN AT THE HIGHEST PEAKS. MODELS BEGIN TO DIVERGE IN SOLUTIONS OVERNIGHT SATURDAY WITH THE GFS MOVING THE LOW INTO EASTERN ARIZONA WHILE THE NAM KEEPS THE LOW OVER SOUTHERN CA. THE GFS SOLUTION WOULD LIKELY END PRECIPITATION CHANCES SUNDAY WHILE THE NAM SOLUTION WOULD KEEP SOME MOISTURE IN THE AREA. WOULD TEND TO LEAN WITH THE GFS AND HAVE REMOVED POPS EXPECT FOR THE FAR EASTERN ZONES. HIGH PRESSURE FORECAST TO MOVE INTO THE AREA LATE SUNDAY AFTERNOON AND EVENING WITH CLEARING SKIES. TEMPERATURES ARE EXPECTED TO BE NEARLY 10 DEGREES BELOW NORMAL SATURDAY AND SLOWLY WARM ON SUNDAY. .LONG TERM...THERE IS STILL MODEL AGREEMENT EARLY IN THE WEEK BUT THEN VERY DIVERGENT SOLUTIONS AS WEEK PROGRESSES. GFS KEEPS AREA UNDER NORTHWEST FLOW AFTER WEEKEND SYSTEM WITH A BROAD TROUGH EXTENDING FROM NORTHERN PLAINS. ANOTHER TROUGH PASSES THROUGH TUESDAY WHICH COULD BRING ANOTHER CHANCE OF SHOWERS IN THE NORTH PART OF THE FORECAST AREA FOLLOWED BY NORTH FLOW SANDWICHED BETWEEN HIGH OFF SHORE AND TROUGH EXTENDING FROM THE PLAINS. DGEX SEMI POINTS THIS WAY BY DEVELOPS TROUGH INTO A LOW AND IS SLOW TO MOVE IT OUT TUESDAY. ECMWF GOES THE GFS WAY BUT WITH A MORE SHALLOW TROUGH. GEM OUT THROUGH 144 HOURS HAS A CLOSED LOW OVER AREA WEDNESDAY. SO WITH A VARIETY OF SOLUTIONS I PICKED GFS AS A COMPROMISE. MAIN CONCERN OF THIS PLAYS OUT IS FOR TUESDAY TO POSSIBLY BE BE A WIND DAY AND FOR SOME POPS UP NORTH THERE AS WELL. && .AVIATION...CLEAR SKIES FOR THE REMAINDER OF THE NIGHT BUT CLOUDS WILL PROGRESSIVELY INCREASE...BEGINNING LATE IN THE MORNING. PRECIPITATION WILL FOLLOW...BEGINNING IN THE EVENING HOURS AND CONTINUE THROUGHOUT THE NIGHT. CIGS WILL FALL TO BELOW 10K FT BY EVENING WITH HIGHEST PEAKS OBSCURED. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. ADAIR/GORELOW/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 13, 11:36 AM PDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1136 AM PDT FRI OCT 13 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-140600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1136 AM PDT FRI OCT 13 2006 /1136 AM MST FRI OCT 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO SOUTHERN CALIFORNIA THIS EVENING WHICH WILL HELP SPREAD MOISTURE OVER THE REGION. THE HEAVIEST RAINFALL IS EXPECTED TO REMAIN OVER SAN BERNARDINO...CLARK AND MOHAVE COUNTIES WHERE A QUARTER TO HALF AN INCH OF RAIN COULD FALL. THE ATMOSPHERE WILL ALSO BECOME UNSTABLE ALLOWING FOR A FEW ISOLATED THUNDERSTORMS TO DEVELOP WHICH WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LOW PRESSURE SYSTEM WILL SLOWLY DRIFT EAST SATURDAY WITH RAIN AND ISOLATED THUNDERSTORMS CONTINUING OVER MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. STORM TOTAL PRECIPITATION IS EXPECTED TO RANGE FROM HALF AN INCH IN THE VALLEYS TO NEAR ONE INCH AT THE HIGHER ELEVATIONS. THIS STORM SYSTEM IS RELATIVELY WARM AND SNOW LEVELS ARE NOT EXPECTED TO DROP BELOW 9000 FEET. THIS SYSTEM WILL EXIT THE REGION LATE SATURDAY AFTERNOON WITH ISOLATED SHOWERS CONTINUING INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 5:06 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 39 min |
| Oct 13, 5:43 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Oct 13, 11:28 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 32 min |
| Oct 14, 12:14 AM PDT | Tornado Warning | VEF | Clark | 23 min |
| Oct 14, 1:07 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Oct 14, 3:45 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.